EDP Sciences
Free access
Volume 429, Number 1, January I 2005
Page(s) 31 - 37
Section Astrophysical processes
DOI http://dx.doi.org/10.1051/0004-6361:20041890

A&A 429, 31-37 (2005)
DOI: 10.1051/0004-6361:20041890

Similarity solutions for radiation in time-dependent relativistic flows

L. B. Lucy

Astrophysics Group, Blackett Laboratory, Imperial College London, Prince Consort Road, London SW7 2AZ, UK
    e-mail: l.lucy@imperial.ac.uk

(Received 24 August 2004 / Accepted 31 August 2004)

Exact analytic solutions are derived for radiation in time-dependent relativistic flows. The flows are spherically-symmetric homologous explosions or implosions of matter with a grey extinction coefficient. The solutions are suitable for testing numerical transfer codes, and this is illustrated for a fully relativistic Monte Carlo code.

Key words: radiative transfer -- methods: analytical -- methods: numerical

© ESO 2004